Alert archive / Tennessee / Flash Flood Warnings in 2019
Flash Flood Warning 50, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 14, 2019, 7:17 PM CDT for Lawrence County, Wayne County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2019, 7:17 PM CDT (00:17 UTC)
- Expired
- Jul 14, 2019, 10:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lawrence County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 145 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1461 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
417
WGUS54 KOHX 150017
FFWOHX
TNC099-181-150315-
/O.NEW.KOHX.FF.W.0050.190715T0017Z-190715T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
717 PM CDT Sun Jul 14 2019
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Wayne County in Middle Tennessee...
Lawrence County in Middle Tennessee...
* Until 1015 PM CDT.
* At 717 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Lawrenceburg, Waynesboro, Loretto, Collinwood, Clifton, St. Joseph,
Ethridge, Leoma, Westpoint, Iron City, Cypress Inn and Lutts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3501 8798 3529 8798 3530 8802 3535 8801
3539 8802 3539 8798 3541 8797 3543 8801
3546 8798 3547 8782 3542 8761 3540 8757
3540 8751 3533 8721 3530 8721 3529 8723
3528 8721 3517 8722 3516 8721 3500 8722
$$
RoseWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 6:37 PM CDT, 40 minutes earlier.
Area forecast discussion, Jul 14, 6:37 PM CDT, 40 minutes before
Area Forecast Discussion National Weather Service Nashville TN 637 PM CDT Sun Jul 14 2019 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... We had a mix of mostly clouds with some sun this afternoon with just an isolated shower or two. Mid afternoon temps were "only" in the 80s across much of the region, which was a small but welcome break from yesterday's mid 90s. Clouds, showers and storms will keep a lid on max temps again for the next 3 days. Don't worry, though, as those 90s will be back by Thursday...along with some pretty high dewpoints. The first half of the forecast is based on the track and impacts of TS Barry. Barry's center was over northwest LA late this afternoon and will move north through AR tonight and Monday, then take a more NE track on Tuesday. By Wednesday, Barry's remnants should be an open trough that will pass through our region. The GFS is a little slower than the ECMWF with the trough's exit from our area on Wednesday. Obviously, rain chances will be greater than average tonight through Wednesday night, especially for western and northern parts of the mid state Monday/Tuesday...and areawide Tuesday night and Wednesday. Expect storm total QPF in the 1 to 3 inch range with the greatest amounts falling in the north and west counties. Rich tropical moisture could lead to isolated totals over 3 inches. In addition to the heavy rain threat, a few storms could be strong Monday and again Tuesday as Barry's remnants approach Middle TN. Once the upper trough moves out of our region sometime Wednesday, an upper level ridge will build across the OH Valley Thursday through next weekend. This will help raise max temps back into the lower to mid 90s and will combine with a tropically moist boundary layer to make things pretty uncomfortable. Heat indicies will probably be in the 100 to 103 range. Thursday through the weekend. && .AVIATION... 00Z TAF DISCUSSION. Rain shield from TD Barry has crept into far western portions of Middle TN but will struggle to reach much further east overnight as the system moves more north than east. Therefore kept the TAF sites dry until Monday morning when scattered showers or a few storms will develop to the east of the main area of precipitation. This activity should be fairly scattered in nature and will not be nearly as widespread as what is currently occurring over western TN. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Vannozzi AVIATION........Hawblitzel
Hazardous weather outlook, Jul 14, 5:34 AM CDT, 13 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 534 AM CDT Sun Jul 14 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-151030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 534 AM CDT Sun Jul 14 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Isolated storms may become strong as well as cause minor flooding today into this evening. Stronger storms are most likely across the southwest. .DAYS TWO THROUGH SEVEN...Monday through Saturday Isolated strong storms and minor flooding remain possible Monday and Tuesday as well as the remnants of Barry pass. .SPOTTER INFORMATION STATEMENT... Spotter activation is not likely.
In the hours before
Special weather statement, Jul 14, 4:16 PM CDT, 3 hours 1 minute before
Special Weather Statement
National Weather Service Nashville TN
416 PM CDT Sun Jul 14 2019
TNZ093-142200-
Wayne TN-
416 PM CDT Sun Jul 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WAYNE COUNTY UNTIL 500
PM CDT...
At 416 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Underwood-Petersville, or 15 miles northwest of
Florence, moving north at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Collinwood, Cypress Inn and Lutts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3501 8799 3529 8798 3530 8800 3530 8802
3533 8802 3535 8801 3520 8764 3500 8771
TIME...MOT...LOC 2116Z 187DEG 13KT 3497 8785
RoseThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 2:10 PM CDT | Special Weather Statement | OHX | Jackson | 50 min |
Nearby
Flash Flood Warnings in Tennessee, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.